Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Can birth control pills effect hormonal changes like breast development?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
HI, when I was young I use to fake stomach ache so I won't have to school, my mother use to lie and give her birth control pill telling me that it's for stomach aches and now I'm 21 years about 235 pounds and I have man boobs, did those screw my hormones?
Posted Mon, 7 May 2012 in Medicines and Side Effects
Answered by Dr. Mitaly 1 hour later

Thanks for posting your query.

Development of male breasts is known as Gynaecomastia. It usually occurs due to hormonal changes at puberty. Other than that, it can be due to illicit drug use, medication effect and rarely tumor. Definitely, consumption of birth control pill has an effect on development of breasts.

In this, the estrogen and testosterone ratio is altered so if you have been taking the pills frequently as a teenager, then it might be a reason of breast development.

Also, if according to your height you are overweight it makes the breasts look bigger. You can go for weight reduction program and specific exercises as "Interval training" and "bent knee pushups" for chest which would help in shaping the body and chest region.

If along with this there are other symptoms as pain, tenderness then consider visiting a Physician for evaluation to rule out any underlying cause.

Hope this answers your query. I will be available for follow up query if any. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Follow-up: Can birth control pills effect hormonal changes like breast development? 51 minutes later
I believe I have taken that pill about 10 times if not less will still effect my hormones?
Answered by Dr. Mitaly 15 minutes later

Thanks for the follow up.

It might be possible that the pill would have raised the hormonal levels. It also depends on the composition of the pill as highdose and estrogen containing pill would have more effect on the hormones.

You can get a hormonal Analysis done to check the levels presently.

Wishing you Good health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor